Intranasal corticosteroids may cause Allergic Rhinitis, Report saysIn a recent analysis, it was found that people using nasal steroid spray might get migraine attack if they were suffering from hay fever or allergic rhinitis. The analysis was made by Dr. Jitka Pokladnikova of Charles University in Prague and his colleagues.

The team reviewed the global database of the World Health Organization and other sources and found more than 35 cases of migraine suspension related to the use of intranasal corticosteroids. When a re-exposure to the intranasal corticosteroid was done, it led to degeneration of migraine in almost eight patients. However, not even in a reported single case the drugs crossed the maximum daily recommended dose range.

It was also revealed that in other 16 cases, where time to onset was recorded, the development of migraine took place, within the first four days, in the course of intranasal corticosteroid treatment in 12 cases.

The researchers reported in the medical journal Cephalalgia that in 24 cases, the intranasal corticosteroid was the only used drug. In the earlier discoveries, a relation between allergic rhinitis and migraine had already been declared. Pokladnikova said that the new finding suggested that intranasal corticosteroids might cause or worsen migraine or migraine-like headache conditions.

Comments

comments